Pages: [1]   Go Down
Print
Author Topic: Vomitting after using magnet  (Read 5032 times)
0 Members and 1 Guest are viewing this topic.
suspender
Newbie
*

Karma: +8/-0
Offline Offline

Posts: 44

Mt. Rainier


« on: May 12, 2011, 07:53:03 AM »

     Last week after I had three simple complex seizures and could feel the aura just faintly begin for the next seizure I quickly used my magnet. I could feel the ramping up of the vns and then the intense pulse and extreme pain, coughing, gagging and gasping for my breath that would not come. The coughing and gagging suddenly caused me to vomit. I held it all down and rushed to the bathroom. I am very greatful this all happened at home and not in public. Over the last few months I have had my vns adjusted. Settings reduced once to reduce the pain in the left side of my neck and at the implant site and left jaw and left ear. Since that reduction settings to the vns my seizures increased so the settings were set back up a bit more. And now this is where I am today, afraid to use my magnet for fear of vommiting or  gasping for a breath and inhaling vomit into my lungs. Now I'm c :huh:onfused, a little angery, fustercated and not sure if I want to go back to the doctor just to go back and forth with the whole vns thing. Six months ago I was satisfied with how it was going, now I am not at all pleased. Did ANYBODY know this was or could be a side effect? My option? Never use the magnet again. Any ideas on this could really help me out. Please. Take care of yourselves. Suspender
Logged
dennis100
Moderators
Hero Member
*****

Karma: +24/-0
Offline Offline

Posts: 61035


« Reply #1 on: May 12, 2011, 02:19:27 PM »

Hey Suspender, If that device is not helping your condition have it turned off and explanted. Cyberonics lists everything under the sun as a possible side effect. What they fail to mention is 1/3 of patients have increased seizures and the device can also kill you due to the cardiac side effects. I should know because the vns nearly put me in my grave. It happened to me it could happen to you.


2008 Physician's Manual

Potential Adverse Events

Adverse events reported during clinical studies as statistically significant
are listed below in alphabetical order:1

Ataxia (Loss of the ability to coordinate muscular movement)
Dyspepsia (indigestion)
Dyspnea (difficulty breathing, shortness of breath)
Hypesthesia (impaired sense of touch)
Increased coughing
Infection
Insomnia (inability to sleep)
Laryngismus (throat, larynx spasms)
Muscle movement or twitching generally associated with stimulation
Nausea
Pain
Paresthesia (prickling of the skin)
Pharyngitis (inflammation of the pharynx, throat)
Voice alteration (hoarseness)
Vomiting

Other potential adverse events possibly associated with surgery or
stimulation include, but are not limited to, the following:

Aspiration (fluid in the lungs)
Blood clotting
Choking sensation
Damage to nerves or vasculature in the surgical area, including the
carotid artery and jugular vein
Device (Pulse Generator and/or Lead) migration or extrusion
Dizziness
Dysphagia (difficulty swallowing)
Duodenal ulcer, gastric ulcer
Ear pain
Facial flushing
Facial paralysis, paresis
Foreign body reaction to implants, including possible tumor formation
Formation of fibrous tissue, pockets of fluid
Heart rate and rhythm changes
Hiccuping
Incision site pain
Irritability
Laryngeal irritation (sore, painful throat)
Left hemidiaphragm paralysis
Left recurrent laryngeal nerve injury
Left vocal cord paralysis
Low-grade fever
Muscle pain
Neck pain
Nerve injury
Painful or irregular stimulation
Seroma
Skin, tissue reaction
Stomach discomfort
Tinnitus (ringing in the ears)
Tooth pain
Unusual scarring at the incision site
Urinary retention
Vagus nerve paralysis
Weight change
Worsening of asthma and bronchitis


« Last Edit: May 12, 2011, 02:24:30 PM by dennis100 » Logged
Dispatch
Riding Shotgun
Global Moderators
Hero Member
*****

Karma: +14/-3
Offline Offline

Posts: 2263



« Reply #2 on: May 13, 2011, 11:01:16 PM »

 Smiley HEY!

As we know, VNS causes all you're experiencing Suspender.  When I had my stimulation increased to 1.0, I went thru the same thing till it was adjusted down to .75.  That helped for a short period, then all the above you're talking about came back.  Sometimes it's better to shut it off for a bit then try it again, or turn it down & adjust pulse widths, or stop this form of treatment.  Hope things start going smoother for you and you feel better soonest!

Cool
« Last Edit: May 13, 2011, 11:06:08 PM by Dispatch » Logged

VNS for TRD implant November, 2006.  Complete device removal including coils April, 2008.

"I reckon it's again my turn to win some or learn some..." Jason Mraz

ALL MY POSTINGS ON THE VNS MESSAGE BOARD ARE NON-TRANSFERABLE
apache_spirit
Newbie
*

Karma: +3/-0
Offline Offline

Posts: 5


« Reply #3 on: May 18, 2011, 07:15:30 AM »

hi,

I have had a magnet for 4.5 years and ahve never had any problem with it.  Ecept getting hoarse.
I use it all teh time when I need it.
I am sorry you go through all that, but I would take the side effects over the having the sz.  I know it is gross, but having szs it not nice either but is the lesser than the 2 evils.  You can have some brain damage form szs but not puking.
I am anal aoutpeople throwing up and get sick with them so I am on your side about that but again ai would try wo with satn that side effect to avoid a sz.

apache_spirit

also talk to your neurologist about what is going on and mauybe he cna give you some insight about what to do.  sometimes they can re set the magnet swipe at a lower level and leave the VNS amps where they are.  I once asked mine if he could set the magnet settings seperate from teh VNS and he said he could but that I would not want it that high.  but it can be done, so give it a go and see wat he can do for  you and maybe he can lower the swipe amps.

I wwixh you all the luck with and hope fully you will get the vomittinghg undfer control.


Logged
suspender
Newbie
*

Karma: +8/-0
Offline Offline

Posts: 44

Mt. Rainier


« Reply #4 on: May 28, 2011, 04:07:13 AM »

        Hello Dennis100, Dispatch and Apache and thank you for your responce to my post. I have not been to the doctor since my post of this vomitting problem. It is very simple. I am not going to use the magnet. If I notice any change in the way the vns operates I will tape the magnet over the vns and leave the magnet there until I can see the doctor and have it turned off. Then I will talk to my doctor about removing -vs- leaving the vns in place and which choice is most beneficial to me. Take care of yourselves, Suspender  Cheesy
Logged
Dispatch
Riding Shotgun
Global Moderators
Hero Member
*****

Karma: +14/-3
Offline Offline

Posts: 2263



« Reply #5 on: June 05, 2011, 10:14:13 PM »

 Smiley PLZ do keep us updated suspender!  All the best!

Cool
Logged

VNS for TRD implant November, 2006.  Complete device removal including coils April, 2008.

"I reckon it's again my turn to win some or learn some..." Jason Mraz

ALL MY POSTINGS ON THE VNS MESSAGE BOARD ARE NON-TRANSFERABLE
Pages: [1]   Go Up
Print
Jump to: